Jump to content

Anti-Depressants


Recommended Posts

Just wanted your opions, I don't think I'm depressed I feel fatigued and occasionaly I have a cry and feel sorry for myself but I think thats normal enough after all we've been through.

I am considering the anti-pressants I don't know how they work but if they were to give me more energy and help combat the fatigue I would be very tempted on the other hand I don't want to do more damage by rushing things e.g. I won't take pro plus etc.

The Doc may not even give them to me. Although they all do seem quite keen to blame the emotions of SAH on Depression.

Any thoughts appreciated.

Aine

Link to comment
Share on other sites

Hi there

I would say that its very normal for what you've been through it takes a long time to get over something so dramatic.

fatigue, for me is something that the SAH has left me with lots off, talk it over with the doc, but sometimes time is the best meds.

Take care

Louise.x

Link to comment
Share on other sites

Aine

I've never taken ADs so I don't have any experience, but it seems like you are tempted to take them for the wrong reasons. Having a good cry and feeling sorry for yourself is OK and we all feel like that from time to time (although I'm a man, so I'll never admit to it :lol:) but combating fatigue and giving you more energy does not seem like a good reason to take ADs. Your recovery from SAH is still ongoing, so hopefully the fatigue will get better over time.

Have you talked it over with Donald or someone else? Others can often see changes in you that you yourself cannot.

Tell me I'm talking b***ocks, if you like. I'm fluent in that language! :lol:

Regards

Keith

Link to comment
Share on other sites

Hi Aine,

I went to see my GP yesterday as I was thinking I may need to take antidepressants, he didn't think it was a good idea because even though there are some symptoms of depression, he thinks alot of it is down to after effects of SAH, also, just 3 days after I was discharged from hospital my precious dad died, I think my head was in somuch of a fog at that time that I am only just now coming to terms with it. So he's referring me to a counsellor instead.

Also, he showed me a whole list of antidepressants on the computer and they all show that there is a risk of causing a bleed!!! So definitely no thanks!!!

I've just started doing some walking again, (not as much as before,) just short walks to start with, and I find that it def does lift the way I'm feelin, in a couple of weeks i'm going to start swimming again, so hoping that helps too.

Speak soon,

love Suexx

Link to comment
Share on other sites

Hi Aine,

The Doc asked me to complete a HADS form....

Hospital Anxiety and Depression Scale (HADS) is a rapid self-report questionnaire which measures depression and generalised anxiety. It is equally useful in hospital, out-patient and community settings.

I don't think that anybody can tell you whether or not to take anti-deps, only you know how bad things are and if you can cope with your feelings.

Anti-deps didn't work for me, due to some side effects and I stopped taking them after 5 days .... but, they do help a lot of people. I'm not entirely sure that they will help you out with the fatigue though.... The crying does get less as time passes and I personally think that it's better to let the emotions/frustrations go, then to bottle them up. It's like anything, it all depends on how much things are getting you down....we're all very different and each have a different set of circumstances....to be honest Aine, it's only you that knows, but don't battle with things if they're really getting you down, there's nothing wrong in seeking some help.

Link to comment
Share on other sites

Hi Sue

I got referred to Cruse councelling for me it was really good.

My Dad passed away when I was just a year into my recovery it put me back to the begining, but with the help of the councelling it was better.

And walkings good that's about all I can muster.....

Louise.x

Link to comment
Share on other sites

Sue, I agree with you about the exercise, it definetly helps with the mood just to be able to take a walk.....unfortunately,it's something that I've only just started to be able to achieve regularly at 19 months post SAH and so I've had to wait a long time.

The gym (even though I always dread going!) definetly lifts my mood and I feel so much better afterwards. It seems to get rid of the adrenalin from my system and I feel more relaxed. It also helps me focus on something other than the SAH.

Link to comment
Share on other sites

Hey Aine

Like everyone else is saying its what you feel is best for you. When I felt/feel down I take St John's Wort tincture in a glass of orange juice/blackcurrant juice - just one pippet in the morning and one in the evening - for me it works and I can't remember the last time I felt like taking some.

I still cry some days and I'm still angry about it all, but if you identify and accept that these emtions are normal after all we've been through then they do actually get easier to deal with.

Sending you so many hugs that there aren't enough left for any one else!!!!!!!!!!

Love Sami xxxx

Link to comment
Share on other sites

Hi guys thanks for all the hugs and support.

Don't worry , I do cry, get angry, frustrated but am not depressed, I just wanted a lift for the fatigue, a viagra for energy!!

G.p sees a huge improvement apparently the last time I was quite repetitive and still a bit confused that was 2 months ago. We had a chat she also doesn't diagnose depression but thinks prozac may help the energy side of things, apparently they also prescribe it to help towards pain. Asked about the bleeding she didn't see any probs but will check it out with specialist. I have a packet here Donald asked if they were for him!! Bad husband!! :lol: Doc also asked how Donald was coping which was good because normally they get forgotten about.

I'm going to do some more research and will wait till I get back from Ireland etc to try them. Doc also says hormones def have an effect especially on balance and tiredness so thats possibly why I Finding things tougher. Will let you know how things go.

Aine xox

Thanks again. This is such a great resource .

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...